Hay Fever and Asthma

Does anyone else find there hay fever affects there asthma much? I'm on anti-histamines (Desloratadine), a nasel spray (flixinase or fluctisone or similar) and anti-histamine eye drops. In the past they have always worked and in the past few days my hay fever has went hay-wire - its awful. does anyone else get this? does anyone else go wheezy with it? i feel in way i'm taking an allergic reaction and i can not think why my hay-fever could be so bad. I'm going to see my doc on friday but any tips etc before then would be fabby?! xx

18 Replies

oldestnewest
  • I can't really offer much in the way of advise but I can certainly empathise! I used to get hayfever really badly but have been ok the past few years, until about 2 days ago! Hayfever has gone crazy and my chest has joined in too, I suspect that the combination of all the pollen around and the general humidity is probably making things worse so hopefully the waether will change in the next few days and that will make a difference... we can live in hope ;) Hope it eases for you soon and that the docs can help you out.

  • Sorry laurenjayne no quick advice just empathy? I used to only suffer mildly to tree pollen so had zirtex one a day for few weeks and was fine now am on thta piriton, eye drops and nasal spray and still suffering and seems to be getting worse. Seems like this year is a particularly bad one for all!

    Love Andrea xxx

  • i can def sympathise with you both too!

    I hope i can get something stronger but doubt there is something.

    on there own i could prob deal with the hay fever but when it affects my asthma it starts to stress me! argh!

  • Hayfever defo bad at the mo!

    And it has really affected my asthma the last few days.....

    You seem to be on all the tright stuff etc

    waer sunglasses whern out

    wash face wen you come in.

    try noit ti go out if poss! VVV difficult!

    If really bad see yur GP as they may be a bel to offer something different etc

    Kate

  • Trees and grass are evil!!! :oD

    I'm having a bit of trouble too just lately. I'm still taking singulair from last year and i'm convinced that has helped. I take deloratadine as well and it's a great little tablet. I don't use any nasel sprays tho as they just go down my throat (back of my nose is bit bigger than it should be)

    I do think, for me, that singulair is the key!

    Christine

  • i feel your pain.

    I used to be on this medicine called allegra D (in the states) i live in england now, but i dont remember exactly what they are called. I know they have them though. They are pretty strong, and they worked so well for all my allergies. I got a bad stomachache from them though, but its different for everyone. This was by far the best med ive been on in relation to my allergies. I stepped down the dose of it, but it doesnt work as well. Ask your doctor about it if you want. They usually have a medical dictionary with the names of all the different meds in different countries, at least my dr has one.

    Anyway, i know exactly how you feel. Its pretty much taking over my life, and i have exams now :(. Not cool. I dont get so runny, but i get EXTREMELY stuffy, and i get bad sinus aches. So hard on the concentration.

    Let me know how it goes

    cheers

  • i was on some called telfast a while ago,if i remember correctly i think the other name for them was Allegra,

  • Telfast's drug name is Fexofenadine (just for info)

  • confused

    I'v just realised the last hay fever tablet i have (the ones i've been taking since my last prescription) say loratadine instead of desloratadine - could this make a difference?

  • desloratadine is supposed to be stronger i think :-S

  • What does it say on the dispensing label or even your repeat?

    If there has been a mix up you must tell your GP & or pharmasist.

    I think both must be related and can't comment on the differences between the drugs.

    Also, If a mix up is made by the pharmasist it could be dangerous it it was a totally unrelated drug.

    Be diplomatic though!

    Kate

  • Desloratadine is an active metabolite of loratadine?? effects and side effects seem to be the same?

  • the dispensing labels of my older ones says desloratadine but it says loratadine on the ones i have at the moment. I know the ones i used to get said neo-clarityn as well but i assummed this was maybe a different version - which it probably is.

    I've been told by one of my friends (a nurse) that desloratadine costs the NHS more money so they are trying to change it so i'm not sure - will be asking on fridy though

  • desloratidine is third generation, loratadine is 2nd generation i think. The main difference between desloratadine and loratadine is that des has the added bonus of aiding occular symptoms (ie itchy eyes). I wrote a literature review on the management of allergic rhinitis last year...will dig it out and have a look!

  • ok...i've had a very quick plough through...

    desloratadine is more potent than loratadine and has more powerful anti-inflammatory properties to alleviate all symptoms including nasal congestion and occular symptoms. That's the long and the short of it!

    I use desloratadine.

    However, as with all things in life it is more expensive and therefore GPs often start with loratadine or similar due to budgets! However, if you've always had desloratadine or used loratadine before with less success then ask for your script to be changed.

  • Thanks a lot Emily. Think i may have discovered why i'm having a problem! unless anything else in the summer can cause me to be worse. any idea's? lol

    xx

  • Hi Emily,

    Could you point me in the direction of the references for the potency of desloratadine? My reading has mainly pointed towards it being equivalent to loratadine, but in the real world of prescribing it to patients desloratadine does seem to be more effective in quite a number of people. I'd be grateful for some evidence to back this up!

    Ta,

    Cathy

  • i just got prescribed new kinds of allergy meds, but after two days i havent noticed any improvement. I forgot what they are called, but they are small, like singularis. Silgulair gave me bad side effects though. What do you people think are the 'most effective' allergy meds?

You may also like...